Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Getting electric shock across chest and pain on fingertips. Taking paracetamol. Any suggestion?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
hi i have a dull ache in my left arm right to my fingertips plus i keep getting electric shock pains across my chest i have not felt well for 3 days and have been taking paracetomol
Posted Sat, 9 Mar 2013 in Brain and Spine
Answered by Dr. Grzegorz Stanko 39 minutes later

Thank you for the query.

Such symptoms can be caused by heart ischemia, spine disc herniation. And the heart condition should be checked at first. Especiall if you have had such pains before, have shortness of breath, weakness etc. Heart ECG and heart enzymes should be checked (Troponine, CK-MB). If no findings, heart stress test and ultrasound seems also advisable.
Carpal tunnel syndrome usually gives pain in first 3 fingers and numbness is very characteristic. Such pain can radiate to the arm. There is a simple test you can perform to rule this out. Try to flex gently your wrist down and hold it for 60 seconds. If the pain will increase or any numbness will appear, this is the carpal tunnel syndrome.
Spine disease can also cause such symptoms. If heart condition will be fine and no carpal tunnel syndrome, you should have spine MRI.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor